MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC: 2L 5.5FR X 55CM W BIOPATCH; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC: 2L 5.5FR X 55CM W BIOPATCH; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-45552-HPKB
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned a section of a picc catheter, a peel-away sheath with dilator, and a lidstock for analysis.The section of the catheter body will be analyzed as part of this complaint.Signs of use in the form of biological material were observed on the catheter surface.According to the markings on the returned catheter body, one end of the separation was just proximal to the 39cm marking.On the opposite end, the separation was just distal to the 54cm marking.Microscopic examination did not reveal any defects or anomalies with the returned section of catheter.The points of separation appeared smooth and uniform.The lumens appeared full and functional.A full visual analysis could not be performed on the rest of the catheter body as it was not returned for analysis.The length of the returned catheter measured 6.375", which indicates that a total of 15.615"-16.365" of the catheter body was severed and not returned for analysis (per catheter product drawing).The catheter body outer diameter measured 0.070" , which is within the specification limits of 0.069"-0.074" per the catheter extrusion product drawing.A lab inventory guide wire (measured 0.0175";) was inserted through both the lumens on the returned section of catheter.Little to no resistance was encountered as the guide wire pass completely through the extrusion.Performed per ifu statement, "thread catheter over guidewire and advance catheter over guide wire to final indwelling position using image guidance or fluoroscopy".A full dimensional and functional analysis could not be performed as a large section of the catheter body was severed and not returned for analysis.The glove-hand of this investigator was gently passed over the surface of the returned catheter body.No bumps, divots, or abnormalities were observed on any portion of the catheter surface.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a damaged/defective catheter tip was not able to be confirmed through analysis of the returned sample.Only a segment of the catheter body was returned.A large section of the catheter adjacent to the juncture hub and a smaller section towards the distal tip were severed and not returned for analysis.All relevant dimensional requirements were met, and a device history record review did not reveal any relevant findings.Without the entire catheter body returned for analysis, a full analysis could not be performed on the catheter.Therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "the provider thought there was a burr on the tip of the picc line prior to use on the patient.They grabbed a different kit and completed the procedure." additional information reports the defect was found "at the time of placement." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PICC: 2L 5.5FR X 55CM W BIOPATCH
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20480908
Report Number9680794-2024-01050
Device Sequence Number12828677
Product Code LJS
UDI-Device Identifier10801902208825
UDI-Public(01)10801902208825(11)240418(17)250930(10)33F24C0286(21)
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberDLX-45552-HPKB
Device Lot Number33F24C0286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown